Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Melbourne, FL

June 18, 2011Orange County, Osceola County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2011, 6:43 PM EDT for Orange County, Osceola County, Seminole County, Florida. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 6:43 PM EDT (22:43 UTC)
Expired
Jun 18, 2011, 7:45 PM EDT
In force
62 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:11 PM EDTTSTM WND GST 70Orlando, FLKMCO ORLANDO INTERNATIONAL AIRPORT ASOS MEASURED A 61 KT/70 MPH WIND GUST.
Jun 18, 7:20 PM EDTHAIL 15 S Azalea Park, FLQUARTER SIZE HAIL ALONG WITH ESTIMATED 60 MPH WIND GUST AND MINOR STREET FLOODING NEAR INTERSECTION OF HOFFNER AVE. AND GOLDENROD RD. IN ORLANDO.
Jun 18, 7:30 PM EDTTSTM WND DMG3 S Conway, FLWFTV CHANNEL 9 REPORTED LARGE TREE FELL ONTO PART OF ROOF OF HOUSE NEAR INTERSECTION OF SIMMS AVE. AND MERRYWEATHER DR. IN ORLANDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS52 KMLB 182243
SVRMLB
FLC095-097-117-182345-
/O.NEW.KMLB.SV.W.0081.110618T2243Z-110618T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN FLORIDA
  NORTHWESTERN OSCEOLA COUNTY IN FLORIDA
  SEMINOLE COUNTY IN FLORIDA

* UNTIL 745 PM EDT.

* AT 640 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  POINCIANA...OR NEAR WEST LAKE TOHO...AND MOVING NORTHEAST AT 10    
  MPH. ADDITIONAL SEVERE STORMS ARE EXPECTED TO DEVELOP IN THE       
  ORLANDO METRO AREA THROUGH 745 PM AS A RESULT OF THE SEA BREEZE    
  COLLISION.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  INTERCESSION CITY...CAMPBELL...CELEBRATION...LAKE BUENA VISTA...   
  KISSIMMEE...SAINT CLOUD...BUENA VENTURA LAKES...WINTER PARK...     
  UNION PARK...SANFORD...PINE HILLS...PINE CASTLE... ORLOVISTA...    
  ORLANDO INTERNATIONAL AIRPORT...ORLANDO...OAK RIDGE...             
  NARCOOSSEE...  MAITLAND...LONGWOOD...LOCKHART...LAKE MARY...       
  GOLDENROD...FOREST CITY...FERN PARK...FAIRVIEW SHORES...CONWAY...  
  CASSELBERRY...BITHLO...BELLE ISLE...AZALEA PARK AND ALTAMONTE      
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2883 8140 2886 8137 2884 8135 2883 8127
      2863 8130 2862 8101 2786 8127 2789 8132
      2799 8139 2800 8141 2804 8146 2806 8145
      2802 8138 2807 8135 2808 8145 2813 8146
      2814 8152 2819 8152 2825 8158
TIME...MOT...LOC 2240Z 217DEG 10KT 2818 8144

$$


KELLY
2 follow-up statements
281 
WWUS52 KMLB 182309
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
709 PM EDT SAT JUN 18 2011

FLC095-097-117-182345-
/O.CON.KMLB.SV.W.0081.000000T0000Z-110618T2345Z/
OSCEOLA-ORANGE-SEMINOLE-
709 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SEMINOLE...CENTRAL ORANGE AND WESTERN OSCEOLA COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BUENA VENTURA LAKES...MOVING NORTHEAST AT 10 TO 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE 
GROVE...UNIVERSAL STUDIOS...OAK RIDGE...ORLANDO INTERNATIONAL 
AIRPORT...WINTER PARK AND ALTAMONTE SPRINGS.

LAT...LON 2883 8140 2886 8137 2884 8135 2883 8127
      2863 8130 2862 8101 2786 8127 2789 8132
      2799 8139 2800 8141 2804 8146 2806 8145
      2802 8138 2807 8135 2808 8145 2813 8146
      2814 8152 2819 8152 2825 8158
TIME...MOT...LOC 2307Z 217DEG 10KT 2836 8136

$$

GUSEMAN
853 
WWUS52 KMLB 182314
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EDT SAT JUN 18 2011

FLC095-097-117-182345-
/O.CON.KMLB.SV.W.0081.000000T0000Z-110618T2345Z/
OSCEOLA-ORANGE-SEMINOLE-
714 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SEMINOLE...CENTRAL ORANGE AND WESTERN OSCEOLA COUNTIES...

AT 708 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR UNION PARK...OR NEAR AZALEA PARK...MOVING SOUTHEAST AT 
10 TO 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
UNIVERSITY OF CENTRAL FLORIDA...WEDGEFIELD...SAINT CLOUD AND BITHLO.

LAT...LON 2883 8140 2886 8137 2884 8135 2883 8127
      2863 8130 2862 8101 2786 8127 2789 8132
      2799 8139 2800 8141 2804 8146 2806 8145
      2802 8138 2807 8135 2808 8145 2813 8146
      2814 8152 2819 8152 2825 8158
TIME...MOT...LOC 2311Z 310DEG 3KT 2857 8125

$$

GUSEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:33 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 18, 2:33 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT SAT JUN 18 2011

.DISCUSSION...

CURRENTLY/TONIGHT...SHOWER/STORM DEVELOPMENT WILL INCREASE INTO LATE
AFT WITH THE CONTINUED INLAND MOVEMENT OF THE EAST/WEST COAST SEA
BREEZE BOUNDARIES AND SUPPORT FROM APPROACHING SHORTWAVE ALOFT.
DELAYED DEVELOPMENT OF THE SEA BREEZE NORTH OF THE CAPE WILL ALLOW
FOR BOUNDARY COLLISIONS CLOSER TO THE COAST LATE TODAY. ANY STORMS
THAT DEVELOP OVER THE INTERIOR WILL MOVE TOWARD THE EAST AROUND 5-10
MPH AND MAY REACH BACK TOWARD THE COAST...ESPECIALLY NORTH OF
MELBOURNE THIS EVENING. WILL INCLUDE A PRE-FIRST PERIOD FOR THE LATE
DAY SCATTERED STORMS WITH RAIN CHANCES ENDING AFTER MIDNIGHT. LOWS
WILL REACH THE LOW/MID 70S LATE TONIGHT.

SUNDAY...HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO REMAIN JUST SOUTH
OF THE AREA TOMORROW WITH S/SW FLOW CONTINUING OVER THE AREA.
WEAKENED SHORTWAVE TROUGH ALOFT WILL MOVE INTO SOUTH FLORIDA SO WILL
LOSE UPPER LEVEL SUPPORT FOR LIFT IN AFT. HOWEVER SLOW INLAND
MOVEMENT OF THE EAST COAST SEA BREEZE WILL CONTINUE TO BE ABLE TO
GENERATE ISO/SCT SHRA/TSRA IN THE AFT WITH SEA BREEZE COLLISION ONCE
AGAIN EXPECTED CLOSER TO THE EAST COAST LATE IN THE DAY. TEMPS WILL
BE QUITE HOT TOMORROW...ESPECIALLY OVER THE INTERIOR AND ALONG THE
COAST WHERE THE SEA BREEZE BOUNDARY IS DELAYED. HIGHS IN THESE AREAS
WILL REACH THE MID/UPPER 90S WITH LOW 90S ALONG THE TREASURE/SRN
BREVARD COASTS.

SUNDAY NIGHT-MONDAY...SFC/LOW LEVEL RIDGE WILL REMAIN ACROSS
SOUTHERN HALF OF AREA THROUGH PERIOD. EAST COAST SEA BREEZE
EVOLUTION WILL CONTINUE TO DEVELOP FIRST ALONG THE TREASURE COAST
AND THEN NORTH OF THE CAPE LATER IN THE AFTERNOON. HOWEVER BOTH GFS
AND ECMWF SHOW LOW/MID TROPOSPHERIC DRYING SPREADING INTO THE
REGION. THE NAM IS THE OUTLIER WITH HIGHER POPS ON MONDAY THAN
SUNDAY. WILL OPT FOR THE FORMER SOLUTION BASED ON SATELLITE TRENDS
AND GO FOR THE LOWER POPS. MAV/GFS GUIDANCE SUGGEST BLO 20 PCT...BUT
WILL KEEP 20 PCT OVER THE SOUTH IN ARE OF DEEPER MOISTURE. TEMPS TO
CONTINUE SOME 3 TO 5 DEGREES ABV CLIMO WITH RELATIVELY DRY AIR IN
PLACE.

TUE-SAT (PREV DISC)...SURFACE RIDGE AXIS SLOWLY SHIFTS UP TO NORTH
FLORIDA/SOUTH GEORGIA SATURDAY. TIME HEIGHT CROSS SECTION DOES NOT
BODE WELL FOR ANY SIGNIFICANT PRECIPITATION AS IT SHOWS SCANT
MOISTURE EVEN IN THE LOWEST LAYERS THROUGH THURSDAY. LIMITED
INCREASE IN THE LOWER LAYER MOISTURE FIELD FRIDAY AND SATURDAY BUT
THE EVEN 30 POP SUGGESTED BY THE EXTENDED MEX GUIDANCE MAY BE A BIT
GENEROUS.

&&

.AVIATION...VFR CONDS WITH TEMPO IFR/MVFR IN SCT SHRA/TSRAS BEFORE
04Z. THEN PREDOMINANT VFR OVERNIGHT INTO SUN MORNING. STORM COVERAGE
EXPECTED TO BE SLIGHTLY LESS SUNDAY WITH LOSS OF UPPER LEVEL
SUPPORT. HOWEVER ISO/SCT CONVECTION WILL STILL BE ABLE TO DEVELOP
OVER THE AREA DURING THE AFT WITH TEMPO IFR/MVFR CONDS RETURNING.

&&

.MARINE...SOUTH WINDS UP TO 10-15 KTS WILL DECREASE AND BECOME
SOUTHWEST LATE TONIGHT. WILL THEN SEE WINDS SWITCH BACK TO THE SOUTH
BY TOMORROW AFT. SEAS WILL REMAIN AOB 3FT. CHANCES FOR OFFSHORE
MOVING STORMS LOOKS TO DECREASE TOMORROW AS STEERING FLOW BECOMES
MORE ONSHORE.

MON-WED...HIGH PRESSURE RIDGE AXIS WILL REMAIN OVER SOUTH
CENTRAL/SOUTH FLORIDA INTO EARLY NEXT WEEK. WINDS OUT OF THE SOUTH
TO SOUTHWEST...EXCEPT SOUTHEAST ALONG THE COAST WHEN THE SEA BREEZE
DEVELOPS IN THE AFTERNOON. WIND SPEEDS 15 KTS OR LESS WITH SEAS 3
FEET OR LESS.

&&

.FIRE WEATHER...SLOWER INLAND MOVEMENT OF THE EAST COAST SEA BREEZE
AND HOT TEMPS IN THE AFT WILL ALLOW MIN RH VALUES TO FALL JUST BELOW
40% OVER A FEW INTERIOR AREAS SUNDAY. CONVECTIVE COVERAGE NOT
EXPECTED TO BE AS HIGH TOMORROW. HOWEVER WILL STILL SEE ISOLATED TO
SCATTERED LIGHTNING STORMS FORM OVER THE AREA LATER IN THE DAY.

MON-WED...LOWER POPS MON-WED WITH 20 OR LESS EACH DAY. TEMPERATURES
IN THE LOW TO MID 90S AND LITTLE IF ANY RAIN WILL RESULT IN
CONTINUED DRYING OF FUELS. AFTERNOON MINIMUM RH VALUES IN THE LOWER
40S FOR THE AREAS WEST OF INTERSTATE 4 TO THE MID 50S AT THE COAST
LOOKS TO BE THE ONLY BRIGHT SPOT FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  94  73  94 /  20  20  10  10
MCO  73  97  74  97 /  20  20  10  10
MLB  73  93  73  93 /  20  30  10  20
VRB  72  91  73  91 /  20  30  10  20
LEE  75  96  75  97 /  20  20  10  10
SFB  74  97  75  97 /  20  20  10  10
ORL  75  97  76  97 /  20  20  10  10
FPR  72  91  72  92 /  20  30  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....BLOTTMAN
Hazardous weather outlook, Jun 18, 10:30 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT SAT JUN 18 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-181600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1030 AM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
DAYTIME HEATING COUPLED WITH NEAR TO SLIGHTLY ABOVE NORMAL LEVELS
OF ATMOSPHERIC MOISTURE AND A WEAK UPPER LEVEL TROUGH DROPPING INTO
CENTRAL FLORIDA WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA FROM THIS AFTERNOON INTO EARLY THIS EVENING.

A HIGH PRESSURE RIDGE ACROSS SOUTH FLORIDA WILL PROVIDE A LIGHT
SOUTH TO SOUTHWEST WIND FLOW. THIS SHOULD HOLD THE EAST COAST SEA
BREEZE CLOSER TO THE COAST AND BRING A CHANCE FOR AFTERNOON STORMS
TO THE SPACE AND TREASURE COASTS. THE GREATEST COVERAGE SHOULD OCCUR
OVER THE INTERIOR COUNTIES AND ALONG THE COAST FROM CAPE CANAVERAL
NORTH WHERE BOUNDARY INTERACTIONS WILL BE MORE NUMEROUS.

FREQUENT LIGHTNING STRIKES...STRONG WIND GUSTS ABOVE 40 MPH...SMALL
HAIL AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH ISOLATED STRONG
STORMS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON STORMS OVER LAND WILL MOVE NORTHEAST AT AROUND
10 TO 15 MPH WITH SOME MOVING ACROSS THE COAST BETWEEN FLAGLER BEACH
AND CAPE CANAVERAL. A FEW STORMS WILL BECOME STRONG WITH FREQUENT
LIGHTNING STRIKES AND WIND GUSTS OVER 35 KNOTS.

.FIRE WEATHER IMPACT...
DESPITE SOME HEAVY RAINFALL THIS WEEK...THERE ARE STILL VERY PARCHED
AREAS...WHICH WILL BE PARTICULARLY SUSCEPTIBLE TO NEW FIRE IGNITIONS
FROM LIGHTNING STRIKES AND RAPID SPREAD BY GUSTY THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS SUNDAY AFTERNOON WILL PRODUCE GUSTY WINDS AND HEAVY
RAIN. THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED.

LASCODY/CRISTALDI

In the hours before

Local storm report, Jun 18, 5:07 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     2 E DAYTONA BEACH       29.22N 81.00W
06/18/2011  E50 MPH          VOLUSIA            FL   PUBLIC

            PUBLIC REPORTED 50 MPH WIND GUST.

&&

JRC
Local storm report, Jun 18, 5:28 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
528 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     DAYTONA BEACH           29.21N 81.03W
06/18/2011                   VOLUSIA            FL   TRAINED SPOTTER

            6 INCH DIAMETER TREE LIMB DOWN IN YARD ON NOVA RD.
            BETWEEN CEDAR ST. AND SOUTH ST. TIME ESTIMATED FROM
            RADAR.

&&

JRC
Local storm report, Jun 18, 5:39 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 S DAYTONA BEACH       29.18N 81.03W
06/18/2011                   VOLUSIA            FL   TRAINED SPOTTER

            2 FOOT DIAMETER TREE TOPPLED ONTO SIDEWALK NEAR NOVA RD.
            AND BEVILLE RD. TIME ESTIMATED FROM RADAR.

&&

JRC
Local storm report, Jun 18, 5:49 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     4 SW DAYTONA BEACH      29.17N 81.08W
06/18/2011                   VOLUSIA            FL   OTHER FEDERAL

            EMERGENCY MANAGEMENT RELAYED REPORT FROM DEPT OF FORESTRY
            OF KMART SIGN DAMAGED AND PARTS ON ROAD AT US 92 AND WEST
            INTERNATIONAL SPEEDWAY BLVD.

&&

JRC
Local storm report, Jun 18, 6:07 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     NEW SMYRNA BEACH        29.02N 80.93W
06/18/2011  M41 MPH          VOLUSIA            FL   AWOS

            KEVB NEW SMYRNA BEACH AWOS MEASURED A 36 KT/41 MPH WND
            GUST.

&&

JRC
Special weather statement, Jun 18, 6:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
618 PM EDT SAT JUN 18 2011

FLZ045-046-053-190015-
ORANGE-OSCEOLA-SEMINOLE-
618 PM EDT SAT JUN 18 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER ORANGE COUNTY...WESTERN
OSCEOLA COUNTY...SEMINOLE COUNTY...

* UNTIL 815 PM EDT.

NUMEROUS STRONG STORMS ARE DEVELOPING ALONG THE EAST COAST SEA
BREEZE AS IT MOVES ACROSS THE ORLANDO METRO AND NORTHWEST OSCEOLA
COUNTY.

THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP WILL BE CLOUD TO
GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. SEVERAL STORMS TODAY HAVE EXHIBITED ROTATION...AND
FUNNEL CLOUDS MAY BE POSSIBLE WITH THIS ACTIVITY.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2878 8147 2878 8141 2883 8141 2886 8138
      2882 8123 2879 8119 2878 8106 2874 8106
      2863 8100 2785 8128 2806 8145 2802 8138
      2807 8135 2808 8145 2813 8146 2814 8152
      2819 8152 2825 8157 2826 8166 2834 8167
TIME...MOT...LOC 2215Z 148DEG 6KT 2839 8134

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:15 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia60 min
Jun 17, 8:45 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole, Volusia2 hr
Jun 17, 9:11 PM EDTSpecial Weather StatementMLBSeminole49 min
Jun 18, 3:45 PM EDTSpecial Weather StatementMLBFlagler45 min
Jun 18, 4:22 PM EDTSpecial Weather StatementMLBLake38 min
Jun 18, 4:49 PM EDTSpecial Weather StatementMLBVolusia41 min
Jun 18, 4:51 PM EDTSpecial Marine WarningMLB114 min
Jun 18, 4:51 PM EDTSpecial Weather StatementMLBIndian River39 min
Jun 18, 4:53 PM EDTSpecial Weather StatementMLBOsceola82 min
Jun 18, 5:01 PM EDTSevere Thunderstorm WarningMLBVolusia44 min
Jun 18, 5:02 PM EDTSpecial Weather StatementMLBVolusia43 min
Jun 18, 5:08 PM EDTSevere Thunderstorm WarningMLBLake, Volusia37 min
Jun 18, 5:10 PM EDTTornado WarningMLBVolusia46 min
Jun 18, 5:18 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River57 min
Jun 18, 5:39 PM EDTTornado WarningMLBVolusia51 min
Jun 18, 5:56 PM EDTSevere Thunderstorm WarningMLBVolusia64 min
Jun 18, 6:00 PM EDTSpecial Marine WarningMLB2 hr
Jun 18, 6:13 PM EDTTornado WarningMLBSeminole, Volusia47 min
Jun 18, 6:18 PM EDTSpecial Weather StatementMLBOrange, Seminole117 min
Jun 18, 6:18 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia57 min
Jun 18, 6:52 PM EDTSevere Thunderstorm WarningMLBBrevard53 min
Jun 18, 7:10 PM EDTTornado WarningMLBOrange, Osceola50 min
Jun 18, 7:22 PM EDTTornado WarningMLBOrange, Seminole38 min
Jun 18, 7:29 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola46 min
Jun 18, 7:53 PM EDTAreal Flood AdvisoryMLBBrevard, Orange, Seminole112 min
Jun 18, 7:54 PM EDTSpecial Marine WarningMLB111 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.